search for




 

Hyperprolactinemia after taking Levosulpiride and its Causality Assessment: An Adverse Event Reported by a Community Pharmacy
Korean J Clin Pharm 2018;28(2):154-157
Published online June 30, 2018
© 2018 Korean College of Clinical Pharmacy.

Heeyoung Lee1#, Yu Jin Jo1#, Joong Sik Yoon2, and Eunhee Ji1,3*

1College of Pharmacy, Gachon University, Incheon 21936, Republic of Korea
2Nowon Daeho Pharmacy, Nowon Pharmaceutical Association, Seoul 01694, Republic of Korea
3Center for Drug and Food Safety, Incheon Pharmaceutical Association, Incheon 22218, Republic of Korea
Correspondence to: * Eunhee Ji, College of Pharmacy, Gachon University, 191 Hambakmoe-ro, Yeonsu-gu, Incheon 21936, Republic of Korea
Tel: +82-32-820-4939, Fax: +82-32-820-4829 E-mail: ehji@gachon.ac.kr
Received April 18, 2018; Revised May 25, 2018; Accepted May 26, 2108.
This is an Open Access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/4.0) which permits unrestricted noncommercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Abstract
Levosulpiride is one of the most frequently prescribed medicines in Korea. An adverse drug reaction (ADR) after taking levosulpiride was reported at a community pharmacy in Korea. A 31-year-old woman reported the symptoms of lactation and amenorrhea after taking levosulpiride; an evaluation of whether these symptoms were caused by the medication was therefore necessary. Several tools can be used to determine if the ADR resulted from the administered drug or other factors, including the World Health Organization-Uppsala Monitoring Centre (WHO-UMC) criteria, the Naranjo scale, and the Korean causality assessment algorithm (Ver. 2). The causality was evaluated as “possible” by the WHO-UMC and Naranjo scales, but as “probable” by the Korean causality assessment algorithm (Ver. 2). In conclusion, the information provided did not indicate definite causality and there were slight differences in the results obtained from each assessment method.
Keywords : Levosulpiride, adverse drug reaction, hyperprolactinemia, causality assessment, community pharmacy


June 2018, 28 (2)
Full Text(PDF) Free

Social Network Service
Services

Cited By Articles
  • CrossRef (0)